[Help] effexor?

  • Welcome to Sanctioned Suicide, a pro-choice forum for the discussion of mental illness, suicide, and the moral implications of the act itself. This is not a pro-suicide site. We do not encourage or aid suicide, and the information offered is for educational purposes only. Read our rules and FAQ for more information. We also offer a recovery subforum if you wish to get support.

    You can close this box by clicking the top right "X".

v1car10us

v1car10us

Member
Oct 11, 2019
18
34
hi guys, this thread will be short, i only have one question. my doctor wants to prescribe me with effexor. a medicine to treat depression, generalized anxiety disorder, panic disorder, and social anxiety disorder. does anyone have any experience or anything with this drug? thanks :)
 
mathieu

mathieu

Elementalist
Jun 5, 2019
722
1,210
I took it when I was 15. I think it helped somewhat but not enough and I got jittery on the higher dose (300mg). I never stopped wanting to die. I really hope it works for you.
 
moonchild

moonchild

Member
May 8, 2020
27
74
I was on it for about 9 months. Personally, it didn’t do anything for me, except making me sweat a lot and giving me really vivid dreams. I feel like effexor has a bit of a reputation of being difficult to quit, so I was a little nervous about that. But I tapered from 300mg to zero in two months, and I only had brain zaps for about a week. The first and second days were the only bad ones, it quickly got better after that.

Reactions vary wildly between different people, so I don’t think you should rely too much on other people’s experiences, but I do understand wanting to know :)
 
Nem

Nem

Drs suck mega ass!
Sep 3, 2018
1,471
4,132
That medication was a nightmare to stop and it did nothing positive for me at all. Ask your dr what medication has worked for them, most likely they haven’t taken any and that’s like having a coach that has never actually played the sport that they are coaching. I wish I had never taken meds and see if you can take something natural or even meditating to help even yourself out
Peace/hugs
 
Zozo

Zozo

Member
May 4, 2020
41
52
Worked great for 2 weeks then wore off. They tried raising the dosage a few times but it never got back to therapeutic.
Also a terrible withdrawal.
 
  • Like
Reactions: v1car10us
v1car10us

v1car10us

Member
Oct 11, 2019
18
34
I took it when I was 15. I think it helped somewhat but not enough and I got jittery on the higher dose (300mg). I never stopped wanting to die. I really hope it works for you.
yeah i guess we’re in for quite a ride huh
Worked great for 2 weeks then wore off. They tried raising the dosage a few times but it never got back to therapeutic.
Also a terrible withdrawal.
thank you
I was on it for about 9 months. Personally, it didn’t do anything for me, except making me sweat a lot and giving me really vivid dreams. I feel like effexor has a bit of a reputation of being difficult to quit, so I was a little nervous about that. But I tapered from 300mg to zero in two months, and I only had brain zaps for about a week. The first and second days were the only bad ones, it quickly got better after that.

Reactions vary wildly between different people, so I don’t think you should rely too much on other people’s experiences, but I do understand wanting to know :)
define brain zaps
 
Last edited:
moonchild

moonchild

Member
May 8, 2020
27
74
define brain zaps
It's difficult to explain exactly, but it's usually described as a feeling of a brief electrical shock in the brain. I felt like each zap was making my brain shiver or vibrate, if that makes any sense. Sometimes it felt like I had a tendon running from my brain to my shoulder blades, that tensed with the zap and "pulled" on my brain. Extremely weird, but not dangerous, and it all went alright for me. But my doctor didn't tell me anything about it, not even when I started tapering out, and I wish he had, if only so I could've been more prepared.
 
  • Like
Reactions: RileyTanaka
FriendofDeath

FriendofDeath

Member
May 22, 2020
38
41
I was on effexor with wellbutrin. It was not a good combination for me. I felt more anxious and it didn't do much for the depression. I went off it cold turkey - didn't know what I was in for. I felt a little psychotic, though it did go away. I think.
 
niloc

niloc

Relax — This won't hurt
May 6, 2020
53
60
My time on it was actually very positive. I recall being on a low dose - 75 mg for several years.

My issues were so called "brain zaps" if I missed a dose it was within an hour that I was incapacitated. Sweating, head ache, seeing flashes, etc.. I HAD to take my dose as soon as I could after missing as I couldn't function otherwise. This means having doses stored at work, on yourself, etc. It was insane how the medication had a hold of me. When I stopped, it was trying to ween myself by moving the doses slowly a few minutes each day until I could handle the withdrawal. It was nearly a year before I was able to cold turkey it after that process.

My takeaway was it worked really well for me at the time, but I'm sure as hell never taking it again.
 
Cobalt.blue

Cobalt.blue

Toxic brain injury by psych drugs led me here
Feb 13, 2020
71
94
It is pure poisson. 3.5 years ago i took 2 pills. The second day i barely speak, think and walk and had no emotions. Furtunetly it came back after stoping. Antidepressants are russain roulete!!! You can get permanet sexual dysfuction from antidepressants. Google PSSD. Be aware that the name PSSD is not correct. All kind of antidepressants and antipsychotics can cause this state, not only SSRI and SNRI, and it is often more than sexual dysfuction, it often inculdes emotional numbness and cognitive impairment.
 
Zozo

Zozo

Member
May 4, 2020
41
52
It's difficult to explain exactly, but it's usually described as a feeling of a brief electrical shock in the brain. I felt like each zap was making my brain shiver or vibrate, if that makes any sense. Sometimes it felt like I had a tendon running from my brain to my shoulder blades, that tensed with the zap and "pulled" on my brain. Extremely weird, but not dangerous, and it all went alright for me. But my doctor didn't tell me anything about it, not even when I started tapering out, and I wish he had, if only so I could've been more prepared.
Exactly...

never heard anybody define it so well.
 
  • Like
Reactions: moonchild
SleeplessSoul

SleeplessSoul

Veteran
Apr 10, 2020
126
143
It sort of worked for me. I can’t remember how but I guess it was more promising than others? All the ones I’d been on before made me intensely suicidal. Well more suicidal I guess... The side effects were awful. I couldn’t sleep properly and when I did it had really weird dreams. My body ached, I got a lot of brain fog and I was so nauseous all the time.
 
Zozo

Zozo

Member
May 4, 2020
41
52
I heard there's an even newer type of antidepressant. Trintellix and Vyybrid. Which supposedly act as SSRIs but also as a serotonin agonist, stimulating the production of serotonin. This sounds great cause regular SSRIs block the reuptake of serotonin, but what if theres little to no serotonin to be blocked in the first place?
 
FriendofDeath

FriendofDeath

Member
May 22, 2020
38
41
I heard there's an even newer type of antidepressant. Trintellix and Vyybrid. Which supposedly act as SSRIs but also as a serotonin agonist, stimulating the production of serotonin. This sounds great cause regular SSRIs block the reuptake of serotonin, but what if theres little to no serotonin to be blocked in the first place?
i was on one of these or both for very short periods of time. Expensive now and THAT was depressing! :)
 
V

VileLiquid

New Member
May 24, 2020
2
1
I was on a dose of only 75mg but I did find that it helped get me through the day sometimes. My situation was complicated by my period, unfortunately. But I would recommend trying it. Small dose, can't speak for more.